3 Things to Avoid When You’re on Acne Medication
- Posted on: May 30 2019
Whether you have chronic acne or just hormonal acne that likes to pop up every month, we at Callender Cosmetic and Dermatology Center have got you covered. The last thing that we want is for any of our patients to walk around feeling bad about their self-esteem because of fo their acne. If we put you on topical acne medication or if you take oral medication, there are certain things to be wary of. Depending on the exact medication that you are on, these things may not apply to you, but for the most part, they are universal. Let’s take a closer look at three things to avoid when you’re on acne medication.
Certain acne medications that contain ingredients like retinol in them can make your skin a lot more prone to sun damage. Even though summer is almost here, try to do everything that you can to shield your skin from the sun. For instance, you can layer sunscreen with a fun sun hat so that you aren’t giving your skin too much direct exposure.
Other Acne Medication
There is such a thing as too much of a good thing, and that is true when it comes to acne medications. For the most part, you won’t need to combine your prescription medications with over-the-counter ones as well. There are some instances in which we may suggest that you refrain from doing that because it can dry your skin out too much and even lead to scarring.
If you notice that your skin is a bit sensitive on your acne medication, then try to avoid things that will irritate it further. For instance, try to stay clear of face scrubs that are too abrasive or face creams that have a lot of fragrances in them; these things may irritate your skin further and make things worse.
If you have acne, don’t let it consume you and your self-esteem. Let us take care of it for you. To learn more, contact us at our Glenn Dale office today and call us at 301.249.0970.
Posted in: Acne Treatment